Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 78, NWS Mobile, AL

November 22, 2006Walton County, Florida

NWS Mobile, AL issued this red flag warning at Nov 22, 2006, 6:00 AM CST for Walton County, Florida. It took effect at Nov 22, 2006, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2006, 6:00 AM CST (12:00 UTC)
In effect from
Nov 22, 2006, 11:00 AM CST
Expired
Nov 22, 2006, 5:00 PM CST
In force
6 hr
Issued by
NWS Mobile, AL

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2006-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2006-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
269 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 221203
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CST WED NOV 22 2006

...A RED FLAG WARNING IS IN EFFECT FOR THE WESTERN FLORIDA 
PANHANDLE  FOR THIS AFTERNOON DUE TO EXPECTED RELATIVE HUMIDITY...

.A DRY AIRMASS HAS SETTLED OVER THE LOWER MISSISSIPPI RIVER 
VALLEY...WITH AFTERNOON RELATIVE HUMIDITY EXPECTED TO DROP BELOW 35 
PERCENT FOR MORE THAN FOUR HOURS THIS AFTERNOON. 

FLZ001>006-008-222015-
/O.NEW.KMOB.FW.W.0078.061122T1700Z-061122T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
603 AM CST WED NOV 22 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON. 

A DRY AIRMASS HAS SETTLED OVER THE LOWER MISSISSIPPI RIVER 
VALLEY...WITH AFTERNOON RELATIVE HUMIDITY EXPECTED TO DROP BELOW 35 
PERCENT FOR MORE THAN FOUR HOURS THIS AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KMOB 222006
RFWMOB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOBILE AL
206 PM CST WED NOV 22 2006

...A RED FLAG WARNING IS IN EFFECT FOR THE REMAINDER OF THIS
AFTERNOON AND AGAIN THURSDAY AFTERNOON FOR THE WESTERN FLORIDA
PANHANDLE DUE TO A SUSTAINED PERIOD OF LOW RELATIVE HUMIDITY...

.A DRY AIRMASS HAS SETTLED OVER THE LOWER MISSISSIPPI RIVER
VALLEY...WITH AFTERNOON RELATIVE HUMIDITY EXPECTED TO DROP BELOW
35 PERCENT FOR MORE THAN FOUR HOURS THIS AFTERNOON AND THURSDAY
AFTERNOON. 

FLZ001>006-008-222300-
/O.NEW.KMOB.FW.W.0079.061123T1700Z-061123T2100Z/
/O.CON.KMOB.FW.W.0078.000000T0000Z-061122T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
COASTAL WALTON-
206 PM CST WED NOV 22 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 3 PM CST THURSDAY...

A DRY AIRMASS HAS SETTLED OVER THE AREA WITH AFTERNOON RELATIVE
HUMIDITY BELOW 35 PERCENT FOR MORE THAN FOUR HOURS THIS AFTERNOON.
THESE CONDITIONS ARE EXPECTED AGAIN THURSDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Nov 22, 3:15 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Nov 22, 3:15 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
315 AM CST WED NOV 22 2006

.SYNOPSIS...FOR THE CURRENT FORECAST...FIRST ITEM TO DEAL WITH IS
FIRE WEATHER RELATED...NAMELY EXACTLY WHERE THE DRY AIR WILL SET UP
TODAY. THE THE BIGGEST FORECAST PROBLEM TRANSITIONS INTO TEMP...WITH
THE CHANCE OF RAIN RETURNING THE FINAL FORECAST BUGABOO TO DEAL
WITH. FIRST THINGS FIRST...LOOKING AT THE CURRENT WATER VAPOR
IMAGERY AND LAST NIGHTS UPPER AIR ANALYSIS SHOWS THE LOW OFF THE
FL/GA/SC COAST SPINNING AWAY THIS HOUR...WITH AN UPPER RIDGE
STRETCHING FROM OVER N-RN MX/SW-RN CONUS NORTH OVER THE PLAINS
STATES. SURFACE RIDGE STRETCHED NORTH FROM THE WESTERN GULF OF MX
ACROSS THE LOWER AND MID MISS RIVER VALLEY...THEN EAST OVER THE MID
ATLANTIC REGION...WITH A SURFACE LOW OFF THE CAROLINA COAST. AIRMASS
IS QUITE DRY...WITH THE AXIS OF DRIEST AIR STRETCHING FROM OVER THE
LOWER MISS RIVER VALLEY NORTH OVER THE TENN RIVER VALLEY THEN
NORTHEAST OVER NEW ENGLAND. THE SYSTEM OFF THE EASTERN SEABOARD HAS
BEEN PUMPING SOME MOISTURE WEST OVER THE SOUTHEASTERN CONUS FROM THE
ATLANTIC...BUT IT HASNT ADVANCED FAR ENOUGH TO REACH THE
FA..ACCORDING TO THE GOES WATER VAPOR IMAGERY.

&&

.SHORT TERM (TODAY AND TONIGHT)...THE SYSTEM OFF THE CAROLINA COAST
TREKS SLOWLY NORTHWARD ALLOWING FOR RIDGING OVER THE EASTERN PLAINS
TO ADVANCE TO OVER THE MISSISSIPPI RIVER VALLEY.  SOMEWHAT LIGHTER
WINDS ARE IN STORE FOR THE REGION WITH THE CORRESPONDINGLY WEAKER
PRESSURE GRADIENT WHICH ALLOWS FOR MILDER DAYTIME TEMPERATURES. /29

.LONG TERM (THURSDAY THROUGH WEDNESDAY)...THE UPPER SYSTEM OVER THE
ATLANTIC SEABOARD CONTINUES TO MOVE NORTHEAST TO OFF THE NEW ENGLAND
COAST BY FRIDAY MORN BEFORE HEADING EAST...WITH UPPER RIDGE MOVING
OVER THE APPALACHIANS TO HUDSON BAY BY THE SAME TIME. CAUSE IS DUE TO
A SERIES OF SHORTWAVES STARTING TO DIG AN UPPER TROUGH OVER THE
WESTERN CONUS.

BY SUNDAY...A STRONGER SYSTEM IS WORKING ITS WAY INTO THE
TROUGH...DEEPENING THE TROUGH AS IT ADVANCES SOUTHEAST. THE EASTERN
UPPER RIDGE GETS A SHOW EAST TO VARYING EXTENTS...WITH THE MORE
PROGRESSIVE FLOW OVER THE NORTHERN HALF OF THE CONUS SHEARING THE
NORTHERN PART OF THE RIDGE...BUT THE SOUTH PART MOVING TO OVER THE
EASTERN GULF OF MEX. SURFACE RIDGE GETS DRAWN TO OVER THE EASTERN
CONUS EAST OF THE APPALACHIANS.

AS THE WESTERN TROUGH CONTINUES TO DEEPEN...THEN PUSH EAST TO OVER
THE PLAINS STATES BY WED MORN...UPPER RIDGE OVER THE EASTERN GULF
GETS PUSHED OVER THE NORTHEASTERN CARIBBEAN. RETURN FLOW HAS SET IN
BY THEN END OF MONDAY...WITH MOISTURE MOVING BACK IN AHEAD OF A FRONT
WHICH IS ADVERTISED TO CROSS THE AREA WEDNESDAY. LOOKING AT THE
ENSEMBLES...THERE IS SOME TIMING DISCREPANCIES (AS EXPECTED)...WITH
THE SOLUTIONS VARYING BETWEEN WEDNESDAY AND WEDNESDAY NIGHT FOR
FROPA. THIS FAR OUT...THIS IS TO BE EXPECTED.

FOR THE FORECAST...GUIDANCE IS IN CLOSE AGREEMENT WITH
THURSDAY/THURSDAY NIGHTS TEMPS. BY FRIDAY...THERE IS DIVERGENCE...SO
HAVE BLENDED THE MAV/MET MOS AS A START. FOR FRIDAY NIGHT AND THE
REST OF THE FORECAST...THE MEX MOS FROM THE OP GFS IS IN PRETTY GOOD
AGREEMENT...SO HAVENT DEVIATED FROM THE MEX NUMBERS.

&&

.MARINE...THE SYSTEM OFF THE CAROLINA COAST MOVES SLOWLY NORTHWARD
THROUGH TONIGHT WITH THE PRESSURE GRADIENT AND WINDS RELAXING.  THE
LARGE DOME OF HIGH PRESSURE SHIFTS ACROSS THE MISSISSIPPI RIVER
VALLEY AND INTO THE EASTERN STATES ON FRIDAY THEN TO THE EAST
CENTRAL COAST BY SUNDAY.  GENERALLY LIGHT NORTH WINDS GRADUALLY VEER
TO THE EAST BY SATURDAY AND CONTINUE THROUGH SUNDAY. /29

&&

.FIRE WEATHER...DRY AIRMASS WILL CONTINUE OVER THE LOWER MISS RIVER
VALLEY THROUGH TODAY. LOOKS LIKE RH VALUES WILL DROP ENOUGH OVER
EASTERN PARTS OF THE FA FOR A RED FLAG FOR FL TODAY. THE CUT-OFF OF
TIME BELOW 35 PERCENT LOOKS TO BE SOMEWHERE AROUND THE EASTERN BORDER
OF THE FA. THE AIRMASS WILL MODIFY SLOWLY INTO THE WEEKEND UNTIL
RETURN FLOW OFF THE GULF SETS UP MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      63  38  67  39 /  05  00  00  05
PENSACOLA   61  46  68  46 /  05  00  00  00
DESTIN      62  47  66  50 /  10  00  00  00
EVERGREEN   61  34  68  33 /  05  00  00  00
WAYNESBORO  62  31  66  30 /  00  00  00  05
CAMDEN      61  35  66  36 /  05  00  00  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM WEDNESDAY TO 5 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
     INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 4 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&

16/29
Hazardous weather outlook, Nov 22, 5:25 AM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CST WED NOV 22 2006

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-231200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
525 AM CST WED NOV 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA
PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

STRONG OFFSHORE WINDS WILL SUBSIDE TODAY.  A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL THE WINDS SUBSIDE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 2:06 PM CSTRed Flag WarningMOBWalton27 hr

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.